Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

On IUD. Suffering from nausea, heartburn, bloating and fatigue. What is going on?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
For the past four or five days I have had waves of nausea, heartburn, bloating and fatigue. I don't believe I'm pregnant as I have an IUD. I do however drink quite a bit of coffee and have cut back significantly today. Can you give me any ideas of why this might be happening and how I can feel better?
Posted Sat, 1 Sep 2012 in Women's Health
Answered by Dr. Rakesh Madhyastha 3 hours later

Thanks for the query

I need to know a little more in order to help you

1. How many cups of coffee do you drink per day ?
2. Please list the medications you are on currently (if any)
3. Is the burning more early in the mornings? Have you woken up at night anytime due to pain?
4. Why had you undergone nephrectomy? How long ago was it?

Please get back to me, I am awaiting your reply

Above answer was peer-reviewed by
Follow-up: On IUD. Suffering from nausea, heartburn, bloating and fatigue. What is going on? 1 hour later
Hello Dr. Madyastha,

1) Typically I have about 2-4 shots of espresso per day.
2) I have taken Vicodin sporadically for shoulder pain but no more than one in a day and usually 3x per week. I have not taken any in the last four days. I have also started on Pepcid AC aver the last four days but it does not seem to be helping. Other than that, I am not on any medications.
3) The burning is not there in the morning but starts about 3-4 hours after I wake up and gets worse throughout the day. At night it can be very difficult to get to sleep but once I'm asleep I don't wake up.
4) I donated my kidney to my mom 4 1/2 years ago.

I'm really hoping you can help.

Answered by Dr. Rakesh Madhyastha 6 minutes later

Thanks for the query

It looks like you are suffering from severe dyspepsia. Here is what you should do

1. Avoid drinking coffee on empty stomach. If possible avoid it totally or dilute the strength

2. Pepcid AC is a weak antacid. I recommend you take esomeprazole with a prokinetic like a mosapride or itopride. I would also recommend a syrup of lignocaine to cool down the stomach. Popularly comes as Mucaine gel, please seek a physician for a prescription and examination

3. Avoid taking full meals for the next few days, have smaller meals in over the day. Avoid spicy food.

4. Avoid bending exercises

I hope I was of help, if you have any further queries I will be happy to get back to you

I wish you a speedy recovery

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor